Published Nov 27, 2004
You are reading page 2 of Reglan Reaction?
Hi everyone-Thanks so much for all of your replies, I appreciate your input. I will let you know if I hear anything this week regarding the cause of the patient's symptoms.Have a good one!Rachel
Thanks so much for all of your replies, I appreciate your input. I will let you know if I hear anything this week regarding the cause of the patient's symptoms.
Have a good one!
Came across this old post and realized I never filled you in......(someone asked for info if I got it). They DID chalk this patient's symptoms up to the Reglan...all other tests came back normal and I guess they must have felt it was too cooincidental that this happened after her first dose. There's been talk a couple times since then about deciding on a med to give her whenever needed, and the 'Reglan incident' is always mentioned....they steer clear of this drug with her now.
The patient is OK.....no residual effects from this incident, but it DID make me realize EVERY drug has it's potential dangers in different patients. Good lesson to learn......
plumrn, BSN, RN
Thanks for the update on this. I missed it the first time around, and will certainly keep this in mind for my future pts on Reglan.
i just joined and did a search for reglan iv adverse reactions. my mom was in the hospital and just came home two days ago. i stayed with her and was i ever glad i did. she had reglan iv (not sure of the dose) and went in to a deep sleep. the nac came in to get her vs and she could not be aroused. since it was shift change, the nurse also came in on the heels of the nac and began listening to her heart. he quickly began taking her pulse. he said at first it was strong, then got weak and then thready. her pupils were pin point and non-reactive. he patted her in the face, did a sternum rub and took her by the shoulders and shook her. they called for a stroke assessment and i just began yelling in her ear, "mom, can you hear me?" just as the lady from stroke assessment came in, my mom came "alive" with a long drawn out "w-h-a-t?" she was admitted because of jaundice, vomiting, headache, ache all over and they discovered in er that her heart was in a-fib. they have done all sorts of tests on her and can find nothing that would have caused this. her a-fib is a reaction to the illness which they are thinking was a virus of some type. she is 84. they did an endoscopy and the bottom of her stomach looked like someone had taken course sandpaper and rubbed it pretty well. anyway, they gave her reglan again the next day and i recognized the symptoms from the day before and called the nurse. i kept her talking, rubbing her arms and legs and after about 15 minutes she seemed better. she thanked me for waking her up because she said she felt she was slipping in to the same weird reaction she had before. after that, they gave her phenergan iv and she was okay after the first dose but the second one began to do the same thing. i'm not sure they were diluting it. i do know that reglan and phenergan must be given iv with a lot of consideration before. i think it should be given drip.
By using the site, you agree with our Policies. X